A 16-year-old boy from Singapore received $225,000 in financial assistance from the government after he suffered a heart attack six days following his first dose of the Pfizer-BioNtech COVID-19 vaccine.
In detail: The Singapore Ministry of Health released a statement on August 16 updating the public on the progress of a 16-year-old boy who suffered cardiac arrest in July, six days after he received the first dose of the Pfizer-BioNtech COVID-19 vaccine.
In the statement, the Ministry of Health wrote that the boy “had required intensive care, is recovering steadily and currently undergoing inpatient rehabilitation.”
“He will likely be discharged in the coming weeks, but will likely require outpatient rehabilitation for some time before he can return to school and resume other activities,” the statement continued.
What happened: The Ministry of Health clarified, “The myocarditis was likely a serious adverse event arising from the COVID-19 vaccine he received, which might have been aggravated by his strenuous lifting of weights and his high consumption of caffeine through energy drinks and supplements.”
According to reports, the boy went to the gym for a strenuous weightlifting session in early July and collapsed at his home later that day as a result of “acute severe myocarditis.”
Myocarditis refers to the inflammation of the heart muscle. The Ministry of Health reported that the local incidence rate remains low at 0.48 per 100,000 doses administered.
After more than a month in the hospital, the boy now prepares for his discharge, and he will do so with the knowledge that the government will be providing $225,000 in financial assistance to him and his family.
Worth noting: In their statement, the Ministry of Health advised, “As a precaution, all vaccine recipients, especially adolescents and younger men, should avoid strenuous physical activity for one week following each of their first and second doses of the vaccine.”
This comes after the United States Food and Drug Administration revised the Pfizer-BioNtech and Moderna COVID-19 vaccine fact sheet to include warnings about the increased risk of myocarditis following vaccination.